Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2015, 8:00 AM CDT for Chickasaw County, Itawamba County, Monroe County, Mississippi. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 8:00 AM CDT (13:00 UTC)
- Expired
- May 25, 2015, 8:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 26 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:50 AM CDT | TSTM WND DMG | Amory, MS | A FEW TREES DOWN NEAR THE CITY LIMITS OF AMORY. |
| May 25, 8:54 AM CDT | TSTM WND DMG | Amory, MS | VERY LARGE TREES DOWN ON MAIN STREET AND BIRD AVENUE SOUTH. DEFINITE PATH WITH CROSSING MOTION INDICATING A LIKELY TORNADO. |
| May 25, 8:54 AM CDT | TSTM WND GST 0 | Amory, MS | A 117 MPH WIND GUST REPORTED ON A PERSONS BACKYARD WEATHER STATION. |
| May 25, 8:54 AM CDT | NON-TSTM WND DMG | Amory, MS | HOUSE DAMAGED IN THE AREA OF MAIN STREET IN DOWNTOWN AMORY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS54 KMEG 251300
SVRMEG
MSC017-057-095-251345-
/O.NEW.KMEG.SV.W.0095.150525T1300Z-150525T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
800 AM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 845 AM CDT
* AT 759 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTPELIER TO NEAR STARKVILLE...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AMORY...ABERDEEN...COLUMBUS AFB...SMITHVILLE...NEW WREN...
TREBLOC...PRAIRIE...HATLEY...GATTMAN...ATHENS...STRONG...NEW
HAMILTON...SPARTA...BECKER...MC CONDY...MULDON...WREN...SPLUNGE...
PARHAM AND BIGBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
3375 8893 3374 8907 3421 8819 3375 8825
3375 8832 3369 8837 3369 8839 3367 8842
3365 8851
TIME...MOT...LOC 1259Z 233DEG 33KT 3367 8893 3350 8883
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
986
WWUS54 KMEG 251325
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 AM CDT MON MAY 25 2015
MSC017-057-095-251345-
/O.CON.KMEG.SV.W.0095.000000T0000Z-150525T1345Z/
CHICKASAW MS-ITAWAMBA MS-MONROE MS-
825 AM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN CHICKASAW...SOUTHEASTERN ITAWAMBA AND MONROE
COUNTIES...
AT 825 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TREBLOC TO NEAR PRAIRIE TO NEAR
WEST POINT...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMORY...ABERDEEN...COLUMBUS AFB...SMITHVILLE...NEW WREN...TREBLOC...
PRAIRIE...HATLEY...GATTMAN...ATHENS...STRONG...NEW HAMILTON...
SPARTA...BECKER...MC CONDY...MULDON...WREN...SPLUNGE...PARHAM AND
BIGBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
3375 8893 3374 8907 3421 8819 3375 8825
3375 8832 3369 8837 3369 8839 3367 8842
3365 8851
TIME...MOT...LOC 1325Z 229DEG 42KT 3388 8875 3378 8862 3364 8858
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:44 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 25, 6:44 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
644 AM CDT MON MAY 25 2015
.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 453 AM CDT MON MAY 25 2015/
DISCUSSION...
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO MOVE SLOWLY
EAST INTO THE WESTERN HIGH PLAINS THIS MORNING. A LEAD SHORTWAVE
IS CURRENTLY LIFTING NORTHEAST AND AWAY FROM THE MID SOUTH EARLY
THIS MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS AREAS
MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER WILL CONTINUE TO
DIMINISH IN COVERAGE AND INTENSITY THIS MORNING. MOST LOCATIONS
WILL DRY OUT TEMPORARILY LATER THIS MORNING THROUGH MID AFTERNOON
AS A PRONOUNCED MID LEVEL DRY SLOT ROTATES ACROSS THE REGION.
THERE WILL LIKELY BE BREAKS IN THE CLOUD COVER DURING THIS PERIOD
AND DECENT SURFACE HEATING SHOULD OCCUR AND HELP TO DESTABILIZE
THE ATMOSPHERE AGAIN BY LATER THIS AFTERNOON. HIGH TEMPERATURES
SHOULD RANGE FROM NEAR 80 DEGREES ACROSS EASTERN AREAS TO THE
MIDDLE 80S ACROSS THE MISSISSIPPI DELTA AREAS.
ANOTHER DISTINCT SHORTWAVE OVER SOUTHWEST TEXAS EARLY THIS MORNING
WILL EJECT NORTHEASTWARD TODAY ACROSS THE SOUTHERN PLAINS AND INTO
WESTERN PORTIONS OF THE MID SOUTH LATER THIS EVENING. THERE
REMAINS SOME DIFFERENCES IN TIMING AMONG THE LATEST MODEL GUIDANCE
WITH THE GFS AND NAM/WRF RUNS SUGGESTING AN EARLIER ARRIVAL
COMPARED TO THE LATEST ECMWF. AT THIS TIME...IT APPEARS THAT AN
EARLIER ARRIVAL FALLS IN LINE WITH THE OVERALL DAILY MODEL RUN TO
RUN CONTINUITY ALONG WITH THE LATEST HIGH RESOLUTION HRRR OUTPUT.
THIS SHOULD SUPPORT REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS
THIS EVENING MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER WHICH
SHOULD EVENTUALLY CONSOLIDATE INTO A LINE AND MOVE SLOWLY EAST
ACROSS AREAS EAST OF THE MISSISSIPPI RIVER THROUGH TUESDAY
MORNING.
LATEST PREFERABLE MODEL OUTPUT WITH EARLIER TIMING SUGGESTS THAT
THE ATMOSPHERE WILL AGAIN DESTABILIZE THIS AFTERNOON...ESPECIALLY
AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER WITH SBCAPE VALUES
RISING TO BETWEEN 1500-2500 J/KG BY 00Z TUESDAY. IN ADDITION...AS
THE SHORTWAVE APPROACHES THIS EVENING EXPECT 0-1 SRH TO INCREASE
TO BETWEEN 200-300 M^2/S^2 AS LOW LEVEL WINDS REMAIN BACKED TO THE
SOUTHEAST WITH A VEERING PROFILE WITH HEIGHT. LOW LEVEL JET WINDS
ON THE ORDER OF 40-50 KTS WILL OVERSPREAD WESTERN AREAS DURING THE
EVENING HOURS AND PERSIST THROUGH THE NIGHT. LARGE SCALE ASCENT
WITH THE SHORTWAVE SHOULD ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS
TO DEVELOP QUICKLY BY MID AFTERNOON ACROSS THE ARKLATEX AND SPREAD
QUICKLY NORTHEAST AS A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) INTO
AREAS WEST OF THE MISSISSIPPI RIVER THIS EVENING. LATEST HIGH
RESOLUTION MODELS ALSO SUGGEST THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT IN ADVANCE OF THIS LINE. THE POTENTIAL WILL EXIST
AGAIN FOR A FEW SEVERE THUNDERSTORMS BEGINNING THIS EVENING AND
CONTINUING INTO EARLY TUESDAY MORNING MAINLY ALONG AND WEST OF THE
MISSISSIPPI RIVER. THE PRIMARY SEVERE WEATHER THREATS WILL AGAIN
BE DAMAGING WINDS AND A FEW TORNADOES.
THE THREAT FOR HEAVY RAINFALL WILL ALSO CONTINUE WITH THE
POTENTIAL FOR LOCALIZED AMOUNTS BETWEEN 2 AND 4 INCHES. THERE MAY
BE A FEW ISOLATED HIGHER AMOUNTS. THESE RAINFALL AMOUNTS IF
REALIZED WILL LEAD TO AREAS OF FLASH FLOODING. THEREFORE...HAVE
CONTINUED AND EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE MID
SOUTH THROUGH 18Z TUESDAY.
AS THE SHORTWAVE LIFTS NORTHEAST OF THE REGION TUESDAY
MORNING...THE AREA WILL BE LEFT UNDER AN AREA OF BROAD UPPER
TROUGHING ASSOCIATED WITH THE APPROACHING UPPER LOW TO OUR
NORTHWEST. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE ACROSS
THE REGION THROUGH TUESDAY BUT SHOULD BECOME INCREASINGLY
UNORGANIZED THROUGH THE DAY AS FOCUSED LIFT DIMINISHES AND DEEP
LAYER WIND FIELDS WEAKEN THROUGH THE DAY.
THE UPPER LEVEL PATTERN WILL BECOME LESS AMPLIFIED LATE IN THE
WEEK BUT WITH A CONTINUED TROPICAL AIRMASS IN PLACE COMBINED WITH
DAYTIME HEATING SHOULD LEAD TO MAINLY DIURNALLY FORCED CONVECTION.
A FEW PULSE STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON WITH THE POTENTIAL FOR WET MICROBURSTS AS STRONG
INSTABILITY DEVELOPS BUT WITH WEAK WIND FIELDS. ANY STORM WILL BE
SLOW MOVING AND COULD ALSO PRODUCE LOCALIZED HEAVY RAINFALL.
TEMPERATURES WILL WARM BACK TO NEAR OR SLIGHTLY ABOVE SEASONAL
AVERAGES ALONG WITH CONTINUED HIGH HUMIDITY LEVELS.
ANOTHER UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST BY EARLY
IN THE WEEKEND AND MOVE SLOWLY ACROSS THE MID SOUTH THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING A CONTINUATION AND
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THROUGH THE END OF THE EXTENDED FORECAST PERIOD. TEMPERATURES WILL
REMAIN SEASONABLY WARM WITH HUMID WEATHER CONTINUING THROUGH THE
PERIOD.
JLH
&&
.AVIATION...
12Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END THIS
MORNING EAST OF THE MS RIVER. MVFR CONDITIONS POSSIBLE THIS
MORNING. OTHERWISE...VFR CONDITIONS EXPECTED TO PREVAIL. A STRONG
SHORTWAVE TROUGH WILL MOVE FROM THE SOUTHERN PLAINS INTO THE LOWER
MS VALLEY TONIGHT. POTENTIAL EXISTS FOR A COMPLEX OF SHRAS/TSRAS
TO AFFECT MEM/JBR BETWEEN 01-05Z AND MEM/TUP BETWEEN 06-10Z ALONG
WITH A POTENTIAL FOR A PERIOD OF MVFR/IFR CONDITIONS. S WINDS
WILL INCREASE TO 10-15 KTS WITH HIGHER GUSTS LATER THIS AFTERNOON
INTO TONIGHT.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 25, 5:27 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 527 AM CDT MON MAY 25 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 527 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MID SOUTH TO THE WEST OF THE MISSISSIPPI RIVER BEGINNING THIS EVENING AND CONTINUING THROUGH TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE MID SOUTH. SEVERAL INCHES OF RAIN MAY FALL AND RESULT IN FLASH FLOODING...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR A FEW STRONG THUNDERSTORMS WILL CONTINUE ON TUESDAY ACROSS AREAS EAST OF THE MISSISSIPPI RIVER. THE PRIMARY THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL WITH THE STRONGEST STORMS. THE FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY AFTERNOON. THE THREAT FOR HEAVY RAINFALL AND POSSIBLE FLOODING WILL CONTINUE THROUGH AT LEAST THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT ACROSS THE WESTERN HALF OF THE MID SOUTH. PLEASE RELAY ANY SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:09 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate | 3 hr |
| May 25, 8:35 AM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Monroe | 40 min |
| May 25, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 49 min |
| May 25, 11:39 AM CDT | Flash Flood Warning | MEG | Monroe | 3 hr |
| May 25, 12:29 PM CDT | River Flood Warning | MEG | Monroe | 45 hr |
| May 25, 4:33 PM CDT | River Flood Warning | MEG | Monroe | 69 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.